Alert archive / Missouri / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 365, NWS Springfield, MO

August 26, 2006Polk County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Aug 26, 2006, 2:59 AM CDT for Polk County, Missouri. It was in force for 76 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 26, 2006, 2:59 AM CDT (07:59 UTC)
Expired
Aug 26, 2006, 4:15 AM CDT
In force
76 min
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text

County Polk County, MO

The radar

The Springfield radar (KSGF), 55 km from the middle of the area, began a volume at 08:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 61 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 8.0 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2006-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 192 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2006-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
192 J/kg
Mixed-layer CIN
-337 J/kg
Mixed-layer LCL
1712 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
252 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KSGF 260800
SVRSGF
MOC167-260915-
/O.NEW.KSGF.SV.W.0365.060826T0759Z-060826T0915Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
259 AM CDT SAT AUG 26 2006

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  POLK COUNTY IN SOUTHWEST MISSOURI

* UNTIL 415 AM CDT

* AT 257 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR DUNNEGAN...OR 10 MILES EAST
  OF STOCKTON...AND MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HUMANSVILLE BY 305 AM CDT
  FLEMINGTON BY 315 AM CDT
  POLK BY 335 AM CDT
  8 MILES NORTH OF GOODSON BY 340 AM CDT

SEVERAL OTHER STORMS ARE DEVELOPING ACROSS MUCH OF POLK COUNTY...AND 
COULD BECOME SEVERE THROUGH 415 AM.  THEREFORE THE SEVERE 
THUNDERSTORM WARNING INCLUDES ALL OF POLK COUNTY.

IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING 
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS 
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 3781 9362 3759 9360 3764 9319 3779 9319

$$

CRAMER
2 follow-up statements
000 
WWUS53 KSGF 260825
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
324 AM CDT SAT AUG 26 2006

MOC167-260915-
/O.CON.KSGF.SV.W.0365.000000T0000Z-060826T0915Z/
POLK MO-
324 AM CDT SAT AUG 26 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM CDT
FOR POLK COUNTY...

AT 321 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 4 MILES SOUTHWEST OF 
BOLIVAR...MOVING EAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BOLIVAR BY 330 AM CDT
  HALF WAY AND 7 MILES SOUTH OF POLK BY 355 AM CDT
  GOODSON BY 400 AM CDT

SEVERAL OTHER THUNDERSTORMS WERE PRESENT OVER POLK COUNTY...THAT 
COULD BECOME SEVERE.  THEREFORE THE SEVERE THUNDERSTORM WARNING 
REMAINS IN EFFECT FOR THE ENTIRE COUNTY.

IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING 
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS 
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 3781 9362 3749 9361 3758 9319 3779 9319

$$

CRAMER
000 
WWUS53 KSGF 260923
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
422 AM CDT SAT AUG 26 2006

MOC167-260932-
/O.EXP.KSGF.SV.W.0365.000000T0000Z-060826T0915Z/
POLK MO-
422 AM CDT SAT AUG 26 2006

...THE SEVERE THUNDERSTORM WARNING FOR POLK COUNTY...
EXPIRED AT 415 AM CDT...

WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH 
PROMPTED THE WARNING HAVE WEAKENED. THEREFORE...THE WARNING HAS BEEN 
ALLOWED TO EXPIRE.

LAT...LON 3781 9362 3749 9361 3758 9319 3779 9319

$$

CRAMER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 1:15 AM CDT, 1 hour 44 minutes earlier.

Area forecast discussion, Aug 26, 1:15 AM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
115 AM CDT SAT AUG 26 2006

.DISCUSSION...
A LARGE MCS COMPLEX WAS BEGINNING TO DEVELOP ACROSS EASTERN
KANSAS/NORTHWEST MISSOURI EARLY THIS MORNING WITH REGIONAL RADAR
INDICATING A MESOSCALE CIRCULATION JUST NORTH OF KANSAS CITY AS OF 1
AM. LOW LEVEL JET CONTINUES TO IGNITE CONVECTION ACROSS NORTH
CENTRAL OKLAHOMA...AND INTO SOUTH CENTRAL/SOUTHEAST KANSAS. CURRENT
RADAR TRENDS ALONG WITH LATEST RUC...CONTINUES TO SHOW MID LEVEL DRY
LAYER/STABLE LAYER ACROSS SOUTHERN MISSOURI REMAINING NEARLY
STATIONARY WHICH WOULD LEAD TO THE BULK OF THE CONVECTION NORTH OF
I-44 DURING THE NEXT 6/12 HOURS. ALTHOUGH WILL SEE HOW RADAR TRENDS
LOOK IN THE NEXT TWO HOURS...BUT CURRENT THINKING IS TO HAVE CHANCE
POPS SOUTH OF I-44 WITH LIKELY/CATEGORICAL POPS NORTH OF I-44.

AFTER THIS MORNING MY ATTENTION TURNS TO THE STRONG SYNOPTIC SCALE
SYSTEM ACROSS THE NORTHERN ROCKIES. MODELS HAVE BEEN TRENDING TOWARD
A VERY STRONG MID/UPPER LOW BECOMING CUT OFF FROM THE MEAN FLOW BY
MONDAY ACROSS THE MID WEST. BOTH THE WRF/GFS ARE SHOWING A VERY
SYNOPTIC TYPE REGIME DEVELOPING ACROSS THE NORTHERN/CENTRAL PLAINS
BY LATE IN THE WEEKEND/EARLY NEXT WEEK WHICH IS TYPICAL FOR AN EARLY
FALL STORM SYSTEM. EVEN SOME OF THE MOISTURE FIELDS ASSOCIATED WITH
THIS SYSTEM IS SHOWING A VERY DYNAMIC WARM/COLD CONVEYER BELT ACROSS
NEBRASKA/SOUTHERN SOUTH DAKOTA AND WESTERN IOWA BY MONDAY. DUE TO
THE STRENGTH OF THIS SYSTEM...THE CURRENT FRONTAL BOUNDARY JUST
NORTH OF OUR FORECAST AREA WILL LIKELY STALL OR EVEN RETREAT
NORTHWARD AS THIS SYSTEM BEGINS TO MOVE OUT OF THE ROCKIES.
THEREFORE...IT SEEMS THAT THE BULK OF THE PRECIPITATION WILL LIKELY
HAPPEN AS THE MAIN UPPER TROUGH MOVES THROUGH MONDAY/MONDAY NIGHT.

CURRENT FORECAST WITH LIKELY PRECIPITATION CHANCES ACROSS CENTRAL
MISSOURI WITH LOW PROBABILITIES ACROSS EXTREME SOUTHERN MISSOURI
SEEMS REASONABLE AT THIS TIME THROUGH SUNDAY AFTERNOON.
TEMPERATURES WILL ONCE AGAIN PLAY HAVOC DUE TO RAINFALL AND CLOUD
COVER. HIGHS IN THE LOW TO MID 80S ACROSS CENTRAL MISSOURI...WITH
UPPER 80S TO NEAR 90 ALSO SEEMS REASONABLE DUE TO CURRENT THICKNESS
VALUES.

DID NOT WANT TO DEVIATE TOO MUCH AFTER MONDAY/TUESDAY TIME
PERIOD...BUT DUE TO THIS SYSTEM EXPECTING TO DEVELOP...HAVE ADJUSTED
TEMPERATURES SLIGHTLY FOR WEDNESDAY/THURSDAY. NO OTHER CHANGES
EXPECTED. JLT

&&

.AVIATION...

FOR THE 0600 UTC TAFS...FIRST LINE OF THUNDERSTORMS MOVED INTO
SOUTHEAST KANSAS AND FELL APART IN THE STABLE AIR. THIS BAND OF
SHOWERS WILL MISS BOTH AIRFIELDS...BUT THERE IS MORE TO COME LATER
THIS MORNING. LOOKS LIKE NEXT COMPLEX OF THUNDERSTORMS IN KANSAS
SHOULD REACH JOPLIN BY 12Z AND SPRINGFIELD BY 14Z. JUST WENT VCTS IN
TAFS AT THIS TIME AS UNCERTAINTY EXISTS AS TO WHETHER THIS LINE WILL
MEET THE SAME FATE AS THIS FIRST ONE DID.

GCC

&&

.SGF WATCHES/WARNINGS/ADVISORIES...

MO...NONE.
KS...NONE.

WFO SGF
Hazardous weather outlook, Aug 25, 9:40 PM CDT, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
940 PM CDT FRI AUG 25 2006

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-270245-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
940 PM CDT FRI AUG 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

  SCATTERED SHOWERS AND AN ISOLATED THUNDERSTORM OR TWO ARE
  POSSIBLE ACROSS SOUTHEASTERN KANSAS AND SOUTHWESTERN MISSOURI
  THIS EVENING. THE PRIMARY HAZARD WITH THESE STORMS WILL BE BRIEF
  HEAVY RAIN AND OCCASIONAL LIGHTNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

  A COLD FRONT WILL STALL OUT ACROSS THE OSAGE PLAINS AND OZARKS
  REGION THROUGH THE WEEKEND INTO EARLY NEXT WEEK. THE COMBINATION
  OF THE FRONT AND ABUNDANT ATMOSPHERIC MOISTURE WILL RESULT IN
  PERIODS OF SHOWERS AND THUNDERSTORMS. ENOUGH INSTABILITY WILL BE
  PRESENT FOR A FEW STRONG TO SEVERE THUNDERSTORMS DURING THE
  AFTERNOON AND EVENING HOURS THIS WEEKEND. STRONG TO SEVERE
  THUNDERSTORMS WILL ALSO BE POSSIBLE OVER SOUTH CENTRAL MISSOURI
  MONDAY AFTERNOON. DAMAGING WIND GUSTS WILL BE THE PRIMARY
  HAZARD.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

CLAYCOMB

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 2:43 AM CDTSevere Thunderstorm WarningSGFCedar62 min
Aug 26, 3:20 AM CDTSevere Thunderstorm WarningSGFCamden, Dallas70 min
Aug 26, 3:50 AM CDTSevere Thunderstorm WarningSGFLaclede70 min
Aug 26, 4:50 AM CDTFlash Flood WarningSGFMaries6 hr
Aug 26, 8:29 AM CDTFlash Flood WarningSGFHowell6 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.